Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 330, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 5, 2006, 2:32 PM CDT for Chilton County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 2:32 PM CDT (19:32 UTC)
- Expired
- Aug 5, 2006, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:27 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 5, 12:27 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1227 PM CDT SAT AUG 5 2006 .UPDATE...UPDATE FOR AFTERNOON DISCUSSION AND 18Z AVIATION DISCUSSION. && .DISCUSSION... THE SUMMER 2006 SEASON HAS BEEN THE INVASION OF THE TUTS AND THEIR CLOSE RELATIVES...FULL FLEDGED SWIRLIES. ONE OF THESE UPPER WAVES IS MOVING WESTWARD ALOFT OVER THE AREA THIS AFTERNOON WITH A INFUSION OF DRY AIR ALOFT. SURFACE TROUGH (AT LEAST THE EFFECTIVE FRONT OR OUTFLOW BOUNDARY) HAS OOZED ITS WAY SOUTHWARD...AND WAS LOCATED BETWEEN EET AND MGM LATE THIS MORNING. NOT A GREAT AIRMASS DIFFERENCE JUMPING FROM ONE SIDE OF THE FRONT TO THE OTHER...BUT A BIT LOWER SURFACE DEW POINTS INDICATED ACROSS NORTHERN ALABAMA AND JUST A BIT MORE STABLE. 10 AM TEMPERATURES ACROSS THE FORECAST AREA GENERALLY RANGED FROM THE LOWER 80S TO THE UPPER 80S. MOST LOCATIONS RUNNING A TAD COOLER THAN YESTERDAY AT THIS TIME...MOST NOTABLE IN THE SOUTHEAST WHERE SOME CLOUDS AND MORNING CONVECTION HAVE LIMITED HEATING. EVEN WITH SAID...BELIEVE HEATING WILL REALLY GET UNDERWAY AND HAVE RAISED TEMPERATURES MOST LOCATIONS. DEEPEST MOISTURE RESIDES NEAR AND SOUTH OF THE EFFECTIVE FRONT WITH BEST BOUNDARY LAYER MOISTURE CONVERGENCE INDICATED FROM CLEBURNE COUNTY TO DALLAS COUNTY. ANOTHER FEATURE OF NOTE...IS THE DRY AIR FILTERING INTO EASTERN ALABAMA ALOFT PER LATEST WATER VAPOR IMAGERY. BELIEVE CONVECTION WILL GET GOING IN THE DIFFERENTIAL HEATING ZONES EAST CENTRAL AND GENERALLY MIGRATE IN A WESTERLY DIRECTION THIS AFTERNOON. WET MICROBURST INDICES ARE IN THE MODERATE RANGE THIS AFTERNOON...THEREFORE A FEW STORMS MAY PRODUCE WIND GUSTS OF 35 TO 55 MPH. THESE WINDS MAY KNOCK UNSECURED OUTDOOR OBJECTS AROUND AND BREAK OFF TREE LIMBS. && .AVIATION...DISCUSSION FOR THE 18Z TAF CYCLE. CUMULUS FIELD STARTING TO DEVELOP FROM CLEBURNE TO CHILTON COUNTIES. EVEN A THUNDERSTORM IN CLAY COUNTY. BEST THUNDERSTORM CHANCES THIS AFTERNOON WILL BE FROM ANB/EET/MGM/TCL. SOME OF THESE STORMS MAY BE STRONG WITH WIND GUSTS TO 55 MPH. WILL KEEP A PREVAILING GROUP FRO THUNDER ONLY AT EET...TEMPO GROUPS ELSEWHERE MAINLY DUE TO TIMING UNCERTAINTIES. NO SIGNIFICANT CEILINGS OR VISIBILITY RESTRICTIONS EXPECTED THE NEXT 24 HOURS OUTSIDE SCATTERED THUNDERSTORMS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75/LINHARES
Hazardous weather outlook, Aug 5, 1:51 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT SAT AUG 5 2006 ALZ011>015-017>050-061130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 151 PM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE WIND GUSTS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF A LINE FROM MOUNT CHEAHA...TO HOOVER...LIVINGSTON. THE BEST CHANCE OF RAIN RESIDES ACROSS SOUTHERN ALABAMA...COMBINED WITH A HIGH WET MICROBURST POTENTIAL...THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 70 MPH AND BRIEF HEAVY RAINFALL. ALTHOUGH THUNDERSTORM COVERAGE ACROSS THE REMAINDER OF THE AREA IS EXPECTED TO BE A BIT LOWER...THE STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS TO 50 MPH. THIS AFTERNOONS STORMS ARE NOT EXPECTED TO BE ORGANIZED AND WILL BE MORE PULSE IN NATURE. THIS MEANS THAT THE STORMS WILL DEVELOP RATHER QUICKLY...SO BE PREPARED TO TAKE ACTION WHEN AND IF A WARNING OR ADVISORY IS ISSUED. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THROUGH EARLY EVENING. 75
In the hours before
Special weather statement, Aug 5, 2:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 PM CDT SAT AUG 5 2006 ALZ035-051945- CHILTON- 214 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHEAST OF MAPLESVILLE. THE THUNDERSTORM WAS NEARLY STATIONARY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MAPLESVILLE THROUGH 245 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 2:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 217 PM CDT SAT AUG 5 2006 ALZ028-036-051945- CLAY-COOSA- 217 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND CLAY COUNTIES UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF HOLLINS. THE THUNDERSTORM WAS NEARLY STATIONARY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE...GOODWATER... STEWARTVILLE AND HOLLINS THROUGH 245 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
Special weather statement, Aug 5, 2:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 219 PM CDT SAT AUG 5 2006 ALZ034-051945- BIBB- 219 PM CDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF CENTREVILLE. THE THUNDERSTORM WAS NEARLY STATIONARY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 245 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KNS/99
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 33 min |
| Aug 5, 5:13 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.